MAUDE Adverse Event Report: ARTHREX, INC. CRYSTAL CANNULA, PARTIALLY THREADED; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. CRYSTAL CANNULA, PARTIALLY THREADED; ARTHROSCOPIC ACCESSORIES
Model Number CRYSTAL CANNULA, PARTIALLY THREADED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/4/2025, an fda medwatch notification was received via email.A facility representative reported that an ar-6564 partially threaded cannula fractured at the tip during use in a patient¿s shoulder, resulting in a small fragment breaking off.The surgeon successfully retrieved and suctioned out the fragment without further complications.This was discovered during a procedure on (b)(6) 2025.Additional information was provided on 08/08/2025: this was discovered during a shoulder arthroscopy procedure on (b)(6) 2025.The case was completed using a replacement ar-6564 partially threaded cannula.There was no case delay or added anesthesia administered to the patient.There were no photos taken of this event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-6564 partially threaded cannula, batch 5066157846, was received for investigation.Visual inspection revealed that the device's tip was fractured.Functional testing was not performed due to the damage.The most likely cause of the reported failure is user error, such as misaligned insertion and prying or leveraging the device during insertion.The complaint allegation is confirmed.Refer to the investigation photos.

Brand Name
CRYSTAL CANNULA, PARTIALLY THREADED
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22872436
Report Number1220246-2025-03583
Device Sequence Number10386563
Product Code NBH
UDI-Device Identifier00888867040342
UDI-Public(01)00888867040342(11)250401(17)300331(10)5066157846
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRYSTAL CANNULA, PARTIALLY THREADED
Device Catalogue NumberAR-6564
Device Lot Number5066157846
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown